Ohio, 2001

Damaging Wind in Ohio, June 15, 2001

June 15, 2001 · NWS CLE · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 15, 2:30 PM EST, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 15, 2:30 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
330 PM EDT FRI JUN 15 2001

SQUALL LINE MOVG IN ON SCHD. STILL THREAT OF SVR WITH VRY UNSTBL
AMS...WL MENTION THAT IN ZONES. PCPN SHOULD BE A QUICK SHOT. RIDGE
SFC AND ALOFT BLDING IN QUICK SAT...WL FCST MOSTLY SUNNY. NEXT PCPN
THREAT IS TUE. GUID TEMPS OK...GOOD BE A LTL HIGH BASED ON COOLG AT
H8. WL MENTION LESS HUMID FOR SAT BASED ON DWPTS IN 50S.

.CLE...
OH...NONE.
PA...NONE.
KIELTYKA

In the hours before

Special weather statement, Jun 15, 3:22 PM EST, 1 hour 23 minutes before
OHZ003-006>008-017-018-027-028-036-152200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
422 PM EDT FRI JUN 15 2001

...THUNDERSTORMS APPROACHING WESTERN OHIO...
A LARGE LINE OF THUNDERSTORMS OVER THE EXTREME EASTERN SECTIONS
OF INDIANA WILL MOVE EASTWARD INTO NORTHWEST OHIO THIS EVENING.
THE LEADING EDGE OF THE THUNDERSTORMS SHOULD REACH THE TOLEDO
AND FINDLAY METRO AREAS IN BETWEEN 5PM AND 6PM.  THE THUNDERSTORMS
WILL REACH SANDUSKY AND MARION AFTER 6PM.

THIS LINE OF THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN AND
GUSTY WINDS.  WIND SPEEDS IN EXCESS OF 40 MILES AN HOUR WITH
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE.

STAY TUNED TO YOUR LOCAL RADIO, TELEVISION OR NOAA WEATHER RADIO
FOR FURTHER UPDATES FOR POSSIBLE WARNINGS.

GARNET

The radar

The Detroit radar (KDTX), 120 km away, was scanning. The volume nearest the first event began at 21:46 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lucas

When
June 15, 4:45 PM EST to 5:00 PM EST
Where
Lucas County, Countywide
Property damage
$7,000
Reported by
LAW ENFORCEMENT
Coordinates
41.633, -83.650

Thunderstorm winds downed five trees across the county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2001Every state in 2001This day in weather historyWarnings in Ohio, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5252651.